Journal Article

Estimating the parameters of a model for protein–protein interaction graphs

Vikrant Deshmukh, Chris Cannings and Alun Thomas

in Mathematical Medicine and Biology: A Journal of the IMA

Published on behalf of Institute of Mathematics and its Applications

Volume 23, issue 4, pages 279-295
Published in print December 2006 | ISSN: 1477-8599
Published online December 2006 | e-ISSN: 1477-8602 | DOI:
Estimating the parameters of a model for protein–protein interaction graphs

More Like This

Show all results sharing these subjects:

  • Applied Mathematics
  • Biomathematics and Statistics


Show Summary Details


We find accurate approximations for the expected number of three-cycles and unchorded four-cycles under a stochastic distribution for graphs that has been proposed for modelling yeast two-hybrid protein–protein interaction networks. We show that unchorded four-cycles are characteristic motifs under this model and that the count of unchorded four-cycles in the graph is a reliable statistic on which to base parameter estimation. Finally, we test our model against a range of experimental data, obtain parameter estimates from these data and investigate possible improvements in the model. Characterization of this model lays the foundation for its use as a prior distribution in a Bayesian analysis of yeast two-hybrid networks that can potentially aid in identifying false-positive and false-negative results.

Keywords: bipartite graphs; yeast two-hybrid; method of moments

Journal Article.  0 words. 

Subjects: Applied Mathematics ; Biomathematics and Statistics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.